MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD 7F 15X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD 7F 15X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171540S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the maxi ld 7f 15x4 balloon ruptured and some of the balloon material separated from the balloon.The separated material was retrieved from the opposite side with a snare.There was no reported injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the maxi ld 7f 15x4 balloon ruptured and some of the balloon material separated from the balloon.The separated material was retrieved from the opposite side with a snare.There was no reported injury to the patient.One product was returned for analysis.A non-sterile maxi ld 7f 15x4 80cm was received for analysis inside a plastic bag.Per visual analysis, a separation in the balloon and a separation on the outer and inner body of the unit was observed the way the maxi ld was returned for evaluation.No other anomalies were noted.Functional analysis could not be performed on the unit due to the separated/ruptured condition of the maxi ld in which it was received for evaluation.Per microscopic analysis, sem analysis was performed to the received maxi ld unit to identify the possible root cause of the separated conditions.Sem results showed that the separated areas of the maxi ld 7f 15x4 80cm presented evidence of rupture and deformation in the area of the balloon.In addition, a twisted condition and fractured/exposed wire on the outer and inner body of the unit were noted.These separated conditions are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the unit¿s material was induced to a tensile force that exceeded the yield strength prior to the separations.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82233172 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon- separated - in-patient¿ were confirmed during device analysis.However, the exact cause of the reported events cannot be determined.Sem results showed that the separated area on the inner and outer body and the balloon presented evidence of ruptures and deformations.It appears the inner/outer shaft material was induced to a tensile force that exceeded the material yield strength prior to the separation.With the limited amount of details provided and based on the information available for review, it is likely vessel characteristics and handling of the device contributed to the reported events as evidenced by device analysis.According to the instructions for use, ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the maxi ld 7f 15x4 balloon ruptured and some of the balloon material separated from the balloon.The separated material was retrieved from the opposite side with a snare.There was no reported injury to the patient.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.

Brand Name
MAXI LD 7F 15X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15264902
Report Number9616099-2022-05907
Device Sequence Number14922926
Product Code LIT
UDI-Device Identifier20705032002506
UDI-Public(01)20705032002506(17)230228(10)82233172
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4171540S
Device Catalogue Number4171540S
Device Lot Number82233172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SNARE
Outcome Attributed to Adverse Event Required Intervention; Other; Life Threatening;
Patient Age47 YR
Patient SexFemale
Patient Weight112 KG